Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 3, 2019, 3:04 PM CDT for St. Clair County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 3:04 PM CDT (20:04 UTC)
- Expired
- Aug 3, 2019, 3:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
County St. Clair County, AL
The radar
The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WWUS84 KBMX 032004
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
304 PM CDT Sat Aug 3 2019
ALZ026-032030-
St. Clair AL-
304 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 330 PM
CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odenville, moving north at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pell City, Moody, Springville, Odenville, Margaret, Argo, Ashville,
Riverside, Bald Rock, Branchville, Logan Martin Lake, Whitney
Junction, St. Clair County Airport, St. Clair Springs, Wattsville,
Chula Vista, Caldwell, I 59 Rest Areas At Oneonta, Camp Winnataska
and Cropwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3370 8618 3369 8620 3368 8620 3366 8617
3362 8618 3361 8620 3359 8618 3359 8622
3356 8621 3349 8638 3350 8638 3351 8646
3368 8653 3380 8654 3382 8646 3382 8643
3386 8638 3390 8625
TIME...MOT...LOC 2003Z 175DEG 6KT 3369 8639
$$
86/MartinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:33 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 3, 12:33 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1233 PM CDT Sat Aug 3 2019 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 0322 AM CDT Sat Aug 03 2019/ Today and Tonight. Today will be nearly a repeat of the past couple of days. The main trough axis remains stretched through Gulf States, keeping a stationary boundary draped across portions of Central AL. We will also have a weak upper level vort max lift northeastward through South-Central AL into Central Georgia through the day. This, combined with the boundary, will help provide extra lift to generate numerous showers and thunderstorms this afternoon and early evening. Scattered thunderstorm development could start later this morning, increase in coverage through the afternoon and begin to diminish this evening. The highest coverage will likely be in the eastern half of the state due to the passing of the upper level vort max, with our western counties only seeing scattered thunderstorms. Based on latest high resolution guidance, we should become mostly rain- free around midnight. Some guidance suggests we could see some re- development in the early morning across the northern portions of Central AL, though with the anticipated overnight stabilization, I don't think we'll see much more than isolated development before sunrise. Given there hasn't been much change in the overall pattern, temperatures today will be similar to the past few days with highs in the upper 80s to near 90 and lows in the upper 60s to low 70s. 25/Owen .LONG TERM... /Updated at 0322 AM CDT Sat Aug 03 2019/ Sunday through Friday. Only a gradual eastward progression of the mid/upper-level pattern is expected through the period. A Pacific trough will begin to nudge the anticyclone currently centered over the Four Corners eastward to west Texas. Troughing will deepen over eastern Canada and the Northeast CONUS, while the weaker trough currently centered over Alabama and the central Gulf will drift eastward to Georgia and the eastern Gulf. This will set up northwest flow aloft over Central Alabama with the potential for weak waves to move through. This pattern will also keep any potential tropical development well east of the Gulf, in the Atlantic basin. On Sunday, a vort max associated with the transition to northwest flow aloft, PWATs near 2 inches, 850-700mb mean RH values around 80-85%, and continued presence of a weak surface trough associated with the remnants of an old frontal boundary will result in numerous showers and storms developing by afternoon. This will limit high temperatures somewhat, but still expect highs within a couple degrees either side of 90F around midday before storms develop. While moist profiles will limit the microburst potential with individual cells, around 15kts of 0-6 km shear associated with slightly enhanced mid-level flow could allow for a couple gusts of 30-40 mph along gust fronts. Highest rain chance for Monday will be across the southern/eastern counties where moisture remains enhanced along the eastward-moving trough axis. But lingering PWATs still around 1.7 inches, low- level convergence, and another weak disturbance in the northwest flow will allow for scattered showers/storms to develop in the northern and western counties as well. Some mid-level drying, around 15-20 kts of northwesterly mid-level flow, and 500mb temps around -8 to -9C will result in the potential for gusty winds with any storms. Mid-levels continue to dry out on Tuesday, which should keep any convection very isolated across the northern half of the area with only scattered coverage in the south. The forecast becomes a bit more uncertain Tuesday night through the rest of the week. The GFS is a bit stronger with another wave moving through late Tuesday night into Wednesday and more amplified with eastern CONUS troughing in general, resulting in a weak frontal passage and drier air briefly moving in before another wave arrives Thursday night. Meanwhile the ECMWF is less amplified with a more uniformly moist air mass over the area, reflecting the typical trends of each model. Another thing to monitor will be any convection developing upstream given the northwest flow aloft. With a lack of run to run consistency in the deterministic models and ensembles, our forecast for now will indicate scattered showers/storms each day, favoring the typical afternoon and early evening hours. 32/Davis && .AVIATION... 18Z TAF Discussion. Slow-moving showers and thunderstorms will continue to pester most of the TAF sites through this afternoon. Amendments from VCTS to prevailing TSRA may become necessary. Activity should diminish during the evening and overnight hours. 87/Grantham && .FIRE WEATHER... Minimum relative humidity values over the next few days will be generally in the 50s to 60s. Scattered to numerous showers and thunderstorms can be expected each afternoon. Significant fire weather concerns are not expected due to higher relative humidity values. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 87 68 88 67 / 30 70 30 50 20 Anniston 69 87 69 88 69 / 30 70 40 60 20 Birmingham 72 89 71 90 71 / 30 70 40 50 20 Tuscaloosa 72 90 72 91 71 / 30 70 40 50 20 Calera 69 88 70 89 70 / 30 70 40 50 20 Auburn 71 87 70 86 70 / 30 60 50 70 30 Montgomery 71 91 72 90 71 / 30 60 50 60 30 Troy 69 89 70 88 70 / 30 60 40 70 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 3, 3:29 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 329 AM CDT Sat Aug 3 2019 ALZ011>015-017>050-041130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 329 AM CDT Sat Aug 3 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 3, 2:34 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
234 PM CDT Sat Aug 3 2019
ALZ021-032000-
Cleburne AL-
234 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm over
southern portions of Cleburne County. This storm was nearly
stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Heflin, Edwardsville, Abernathy, Trickem, Lake Cleburne, Hollis
Crossroads, Chalafinnee and Camp Sequoyah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3360 8533 3349 8560 3350 8575 3355 8578
3356 8574 3360 8574 3360 8572 3361 8572
3361 8569 3363 8569 3363 8566 3365 8564
3369 8564 3378 8553
TIME...MOT...LOC 1933Z 242DEG 3KT 3364 8553
86/MartinSpecial weather statement, Aug 3, 2:36 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
236 PM CDT Sat Aug 3 2019
ALZ026-027-032000-
Talladega AL-St. Clair AL-
236 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TALLADEGA AND
CENTRAL ST. CLAIR COUNTIES UNTIL 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm over
south central St. Clair County and northern Talladega County. This
storm was nearly stationary.
Pea size hail and winds up to 40 mph will be possible with this
storm.
Locations impacted include...
Pell City, Leeds, Moody, Springville, Odenville, Lincoln, Margaret,
Argo, Riverside, Bald Rock, Honda Manufacturing Of Alabama,
Branchville, Logan Martin Lake, St. Clair County Airport, Wattsville,
Chula Vista, Camp Winnataska and Cropwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3361 8607 3350 8638 3350 8648 3355 8648
3355 8654 3356 8655 3362 8655 3362 8654
3363 8654 3363 8653 3368 8652 3379 8632
TIME...MOT...LOC 1935Z 242DEG 3KT 3362 8638
86/MartinSpecial weather statement, Aug 3, 2:39 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Birmingham AL
239 PM CDT Sat Aug 3 2019
ALZ046-048-050-032015-
Bullock AL-Russell AL-Barbour AL-
239 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BULLOCK...NORTH
CENTRAL BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 315 PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hurtsboro, moving southeast at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hurtsboro, Uchee, Rutherford and Hatchechubbe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3204 8541 3223 8550 3223 8543 3231 8543
3237 8534 3220 8514
TIME...MOT...LOC 1939Z 322DEG 7KT 3222 8537
86/MartinSpecial weather statement, Aug 3, 2:44 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Birmingham AL
244 PM CDT Sat Aug 3 2019
ALZ035-036-041-043-032015-
Chilton AL-Autauga AL-Coosa AL-Elmore AL-
244 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN AUTAUGA...
NORTHWESTERN ELMORE...SOUTHEASTERN CHILTON AND SOUTHWESTERN COOSA
COUNTIES UNTIL 315 PM CDT...
At 243 PM CDT, Doppler radar was tracking a strong thunderstorm from
Clanton to Rockford. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clanton, Rockford, Speed, Marbury, Lyle, Pentonville, Dollar, Welona,
Higgins Ferry Park, Verbena, Mitchell Lake, Mitchell Dam, New
Prospect and Cooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3283 8671 3292 8633 3281 8609 3272 8631
3259 8653
TIME...MOT...LOC 1943Z 322DEG 3KT 3276 8642
86/MartinSpecial weather statement, Aug 3, 3:01 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
301 PM CDT Sat Aug 3 2019
ALZ021-032030-
Cleburne AL-
301 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 330 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heflin, moving southeast at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Heflin, Trickem, Lake Cleburne, Micaville and Chalafinnee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3349 8546 3350 8547 3349 8550 3350 8561
3357 8568 3368 8550 3356 8536
TIME...MOT...LOC 2001Z 323DEG 6KT 3357 8554
86/MartinSpecial weather statement, Aug 3, 3:04 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
304 PM CDT Sat Aug 3 2019
ALZ026-032030-
St. Clair AL-
304 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 330 PM
CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odenville, moving north at 5 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pell City, Moody, Springville, Odenville, Margaret, Argo, Ashville,
Riverside, Bald Rock, Branchville, Logan Martin Lake, Whitney
Junction, St. Clair County Airport, St. Clair Springs, Wattsville,
Chula Vista, Caldwell, I 59 Rest Areas At Oneonta, Camp Winnataska
and Cropwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3370 8618 3369 8620 3368 8620 3366 8617
3362 8618 3361 8620 3359 8618 3359 8622
3356 8621 3349 8638 3350 8638 3351 8646
3368 8653 3380 8654 3382 8646 3382 8643
3386 8638 3390 8625
TIME...MOT...LOC 2003Z 175DEG 6KT 3369 8639
86/MartinThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:26 PM CDT | Special Weather Statement | BMX | Perry | 34 min |
| Aug 3, 11:34 AM CDT | Special Weather Statement | BMX | Chambers | 26 min |
| Aug 3, 12:25 PM CDT | Special Weather Statement | BMX | Montgomery | 35 min |
| Aug 3, 12:27 PM CDT | Special Weather Statement | BMX | Shelby | 33 min |
| Aug 3, 12:33 PM CDT | Special Weather Statement | BMX | Bullock | 42 min |
| Aug 3, 12:46 PM CDT | Special Weather Statement | BMX | Jefferson | 29 min |
| Aug 3, 12:55 PM CDT | Special Weather Statement | BMX | Lee | 35 min |
| Aug 3, 1:01 PM CDT | Special Weather Statement | BMX | Montgomery | 29 min |
| Aug 3, 1:07 PM CDT | Special Weather Statement | BMX | Pike | 38 min |
| Aug 3, 1:10 PM CDT | Special Weather Statement | BMX | Jefferson | 35 min |
| Aug 3, 1:16 PM CDT | Special Weather Statement | BMX | Macon | 29 min |
| Aug 3, 1:29 PM CDT | Special Weather Statement | BMX | Elmore | 31 min |
| Aug 3, 1:37 PM CDT | Special Weather Statement | BMX | Shelby | 23 min |
| Aug 3, 1:39 PM CDT | Special Weather Statement | BMX | Talladega | 36 min |
| Aug 3, 1:54 PM CDT | Special Weather Statement | BMX | Clay | 36 min |
| Aug 3, 2:16 PM CDT | Special Weather Statement | BMX | Chilton | 29 min |
| Aug 3, 2:20 PM CDT | Special Weather Statement | BMX | Coosa | 25 min |
| Aug 3, 2:34 PM CDT | Special Weather Statement | BMX | Cleburne | 26 min |
| Aug 3, 2:36 PM CDT | Special Weather Statement | BMX | St. Clair | 24 min |
| Aug 3, 2:39 PM CDT | Special Weather Statement | BMX | Russell | 36 min |
| Aug 3, 2:44 PM CDT | Special Weather Statement | BMX | Coosa | 31 min |
| Aug 3, 3:01 PM CDT | Special Weather Statement | BMX | Cleburne | 29 min |
| Aug 3, 3:06 PM CDT | Special Weather Statement | BMX | Barbour | 39 min |
| Aug 3, 3:22 PM CDT | Special Weather Statement | BMX | Autauga, Chilton | 38 min |
| Aug 3, 3:33 PM CDT | Special Weather Statement | BMX | Fayette | 27 min |
| Aug 3, 4:02 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 28 min |
| Aug 3, 4:16 PM CDT | Special Weather Statement | BMX | Cherokee | 29 min |
| Aug 3, 4:33 PM CDT | Special Weather Statement | BMX | Pickens | 27 min |
| Aug 3, 4:36 PM CDT | Special Weather Statement | BMX | Lamar | 24 min |
| Aug 3, 4:58 PM CDT | Special Weather Statement | BMX | Pickens | 32 min |
| Aug 3, 5:00 PM CDT | Special Weather Statement | BMX | Lamar | 45 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.